Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 06:13:04 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620567
  • Total Topics: 46756
  • Online Today: 273
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Stotrin and Truvada  (Read 1656 times)

0 Members and 1 Guest are viewing this topic.

Offline Lido

  • Member
  • Posts: 37
Stotrin and Truvada
« on: May 07, 2009, 12:29:15 PM »
Hallo
Is there anyone on the above Stotrin and Truvada?

Online mecch

  • Member
  • Posts: 10,740
  • red pill? or blue pill?
Re: Stotrin and Truvada
« Reply #1 on: May 07, 2009, 12:54:57 PM »
If you mean "Stocrin" - this is efavirenz, and is also called Sustiva.
Efavirenz and the two drugs in Truvada are the components of "Atripla".
Many people also take them separtely, as Stocrin/Sustiva + Truvada.

So there are dozens and dozens of people in this forum on this combination.

What is your question?
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Lido

  • Member
  • Posts: 37
Re: Stocrin and Truvada
« Reply #2 on: May 07, 2009, 03:36:04 PM »
Hi
thanks for the correction Mecch, yes i meant Stocrin.
My question is my doctor want to change my medicines to Stocrin and Truvada. Am currently on Reyataz, Truvada and Norvir. this is due to side effects that is Lipo, neuropathy, and hump. i dont know which medicine i got these side effects from. I was on Trizivir before the Reyataz+. i have been on reyataz+ for the last 3 and half years. I know most people say its the best combination.
My question is what side effects and how good is Stocrin and Truvada.
Is it advicesable to change.
Thanks.

Online mecch

  • Member
  • Posts: 10,740
  • red pill? or blue pill?
Re: Stotrin and Truvada
« Reply #3 on: May 07, 2009, 05:12:52 PM »
Lido I am not qualified to answer those questions.  There are some very knowledgeable people here, however.

And you should ask your doctor to explain the possible causes of your Lipo.  Your current combo usually does not have big Lipo risk. Perhaps it was drugs you were on before?

As for Stocrin and Truvada, you can read any comments you want about "Atripla" here in the threads. It is the same combination.  Remember:  Stocrin = Sustiva, just different names, depends on your country. 

Atripla is a "first line" and best choice combination, just like your Reyataz.  Most people do very well on either. 

“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Stocrin and Truvada
« Reply #4 on: May 07, 2009, 07:59:29 PM »
  Am currently on Reyataz, Truvada and Norvir. this is due to side effects that is Lipo, neuropathy, and hump. i dont know which medicine i got these side effects from. I was on Trizivir before the Reyataz+. i have been on reyataz+ for the last 3 and half years. 

Lido: While there are no guarantees with these things, your current combo of Reyataz/Norvir/Truvada is considered to be pretty "lipo friendly.'' Stocrin and Truvada is a very good combo also, it is probably the most prescibed HIV medicine (especially in the form of Atripla, which combines Stocrin and Truvada in one pill) and it is also considered to be "lipo friendly," i.e. not likely to cause it or make it worse.

It's unlikey that changing meds will make the hump go away but there are some procedures that have been known to work as far as minimizing the hump. Did you notice all of these body changes after you started Reyataz/Norvir/Truvada? Even if you did, it's likely to have been a reaction from the Trizivir. Were some of these changes already taking place while you were on Trizivir?

Retrovir (AZT) which is in Trizivir has been implicated with lipo so your lipo is more likely from having taken Trizivir.  I'm curious, for how long were you on Trizivir?
« Last Edit: May 07, 2009, 08:14:05 PM by Inchlingblue »

Offline Lido

  • Member
  • Posts: 37
Re: Stotrin and Truvada
« Reply #5 on: May 10, 2009, 08:57:29 AM »
Thanks Inchlingblue
I was on Trizivir for 5 years. When i was on Trizivir combo i noticed that i was lossing fat on my limbs and face, that is what made the doctor change the combo to Reyataz, Norvir and Truvada. i started noticing the changes on this combo after being on it for 3 years, that  my tummy was growing big, lose of fresh on the bumms, big boobs and hump. i think the Lipo all started from Trizivir but the damage has been very slowly. I would like to change to a combo which will stop the sise effects.
Take care

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Stotrin and Truvada
« Reply #6 on: May 10, 2009, 01:51:17 PM »
I am treatment naive and when I start I plan to go on Isentress and Truvada. Isentress is new, it is an integrase inhibitor. I've read a lot about it and I think it's a good choice as far as minimizing toxicites and side effects, so you might want to look into it.

As I mentioned in another post, I came across an article in Positively Aware, wrtitten by Daniel S. Berger, MD, in which he states, regarding integrase inhibitors (Isentress), " there is no human homologue or enzyme counterpart of HIV integrase that exists within human cells, so integrase inhibitors are not expected to have toxicities to human cells."

If this turns out to be accurate, that's pretty amazing.

But Reyataz/Norvir/Truvada is a good combo also, chances are that your lipo side effects are from the 5 years you were on Trizivir.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.